Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking latuda for bp mixed state. Feeling very hyper. Need change in dosage?

I started taking Latuda about 14 days ago for bp mixed state. I am up to 160 mg at bedtime with 350 calories. I wake up with energy and by 4pm, I talk very fast and feel very hyper. I think I get manic at this time and can t slow down. My mind however has slowed down a lot during the day though. Should I ask my doctor to increase or decrease my Latuda? Thank You
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Latuda (Lurasidone) is an newer antipsychotic, and antipsychotics are usually used in the treatment of psychotic disorders, as well as in the initial phase for control of mania. You have mentioned that you have been diagnosed as Bipolar disorder, mixed state, which generally warrants treatment with a mood stabilizer medication.

You have provided only a very brief account of your psychiatric problems which seems insufficient to make a clinical diagnosis. I'm not sure whether this is your first episode or whether you have already had past episodes of depression or mania. It is also important to remember that treatment decisions to alter a medication have to done only after a detailed clinical history and psychological assessment. So, I would advise you to report your problems to your psychiatrist, so that apprpriate treatment modifications can be done to tackle your problems.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 11 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor